×

zbMATH — the first resource for mathematics

Two-dimensional almost-Riemannian structures with tangency points. (English) Zbl 1192.53029
Authors’ abstract: Two-dimensional almost-Riemannian structures are generalized Riemannian structures on surfaces for which a local orthonormal frame is given by a Lie bracket generating a pair of vector fields that can become collinear. We study the relation between the topological invariants of an almost-Riemannian structure on a compact oriented surface and the rank-two vector bundle over the surface which defines the structure. We analyse the generic case including the presence of tangency points, i.e., points where two generators of the distribution and their Lie bracket are linearly dependent. The main result of the paper provides a classification of oriented almost-Riemannian structures on compact oriented surfaces in terms of the Euler number of the vector bundle corresponding to the structure. Moreover, we present a Gauss-Bonnet formula for almost-Riemannian structures with tangency points.

MSC:
53C15 General geometric structures on manifolds (almost complex, almost product structures, etc.)
53B20 Local Riemannian geometry
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Agrachev, A.; Boscain, U.; Sigalotti, M., A gauss – bonnet-like formula on two-dimensional almost-Riemannian manifolds, Discrete contin. dyn. syst., 20, 4, 801-822, (2008) · Zbl 1198.49041
[2] Agrachëv, A.A., A “gauss – bonnet formula” for contact sub-Riemannian manifolds, Dokl. akad. nauk, 381, 5, 583-585, (2001) · Zbl 1044.53021
[3] Agrachev, A.A.; Sachkov, Y.L., Control theory from the geometric viewpoint, Encyclopaedia math. sci., vol. 87, (2004), Springer-Verlag Berlin, Control Theory and Optimization, II · Zbl 1062.93001
[4] Bellaïche, A., The tangent space in sub-Riemannian geometry, (), 1-78 · Zbl 0862.53031
[5] Bonnard, B.; Caillau, J.-B.; Sinclair, R.; Tanaka, M., Conjugate and cut loci of a two-sphere of revolution with application to optimal control, Ann. inst. H. Poincaré anal. non linéaire, 26, 4, 1081-1098, (2009) · Zbl 1184.53036
[6] Boscain, U.; Chambrion, T.; Charlot, G., Nonisotropic 3-level quantum systems: complete solutions for minimum time and minimum energy, Discrete contin. dyn. syst. ser. B, 5, 4, 957-990, (2005) · Zbl 1084.81083
[7] Boscain, U.; Charlot, G.; Gauthier, J.-P.; Guérin, S.; Jauslin, H.-R., Optimal control in laser-induced population transfer for two- and three-level quantum systems, J. math. phys., 43, 5, 2107-2132, (2002) · Zbl 1059.81195
[8] Boscain, U.; Piccoli, B., A short introduction to optimal control, (), 19-66 · Zbl 1093.49001
[9] Boscain, U.; Sigalotti, M., High-order angles in almost-Riemannian geometry, (), 41-54 · Zbl 1159.53320
[10] Franchi, B.; Lanconelli, E., Une métrique associée à une classe d’opérateurs elliptiques dégénérés, Conference on linear partial and pseudodifferential operators, Torino, 1982, Rend. semin. mat. univ. politec. Torino, Special Issue, 105-114, (1984), 1983
[11] Grušin, V.V., A certain class of hypoelliptic operators, Mat. sb. (N.S.), 83, 125, 456-473, (1970)
[12] Hirsch, M.W., Differential topology, Grad. texts in math., vol. 33, (1994), Springer-Verlag New York · Zbl 0121.18004
[13] Jurdjevic, V., Geometric control theory, Cambridge stud. adv. math., vol. 52, (1997), Cambridge University Press Cambridge · Zbl 0940.93005
[14] Malgrange, B., Ideals of differentiable functions, Tata inst. fund. res. stud. math., vol. 3, (1967), Tata Institute of Fundamental Research Bombay
[15] Montgomery, R., A tour of Subriemannian geometries, their geodesics and applications, Math. surveys monogr., vol. 91, (2002), American Mathematical Society Providence, RI · Zbl 1044.53022
[16] Pelletier, F., Quelques propriétés géométriques des variétés pseudo-riemanniennes singulières, Ann. fac. sci. Toulouse math. (6), 4, 1, 87-199, (1995) · Zbl 0845.53044
[17] Pelletier, F.; Valère Bouche, L., The problem of geodesics, intrinsic derivation and the use of control theory in singular sub-Riemannian geometry, (), 453-512 · Zbl 0877.53029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.